MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PADS; GROUNDING PAD

3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PADS; GROUNDING PAD
Model Number 9160F
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A child allegedly experienced 1st and 2nd degree burns with blistering on the inner aspect of the left calf and hyperemia on the right calf with the use of the 3m¿ universal electrosurgical pads 9160f, lot 202404ep.Silver sulfadiazine and gauze were applied.The patient had reportedly underwent an emergency appendectomy with the use of an electric scalpel.
 
Additional Manufacturer Narrative
Reporter: anonymous.It is unknown if the reporter was a health professional.Product sample was not returned to 3m for analysis.Without a sample available, it is not possible to evaluate the sample for any defects or perform any tests to determine if the plate met specification.3m¿ cannot determine the exact root cause of the alleged injury or whether a patient plate was the root cause.To reduce the risk of burns, all instructions should be followed as per the instructions for use (ifu).The instructions for use states, to reduce the risk of burns the site must be clean, dry and free of hair and to remove hair at application site.3m¿ will continue to monitor.

Brand Name
3M¿ UNIVERSAL ELECTROSURGICAL PADS
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144 1000
Manufacturer (Section G)
3M COMPANY VALLEY PLANT
600 meigs st.
valley NE 68064
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key16547687
Report Number2110898-2023-00027
Device Sequence Number5946581
Product Code GEI
UDI-Device Identifier10707387462618
UDI-Public10707387462618
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model Number9160F
Device Catalogue Number9160F
Device Lot Number2025-04-EP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown